| Model Number |
PAK-L |
| Medical Device Problem Codes |
Material Fragmentation (1261); Device Contaminated at the User Facility (4064)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/28/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Note: since the lot number is unknown at present, only the primary di number has been included in section d4.The manufacturer received information that the involved accessory has been discarded at the hospital facility and, as such, is not available for analysis.The manufacturer received a material fragment found at the tip of the delivery system and promptly initiated an investigation to determine its composition.To achieve this, fourier-transform infrared spectroscopy (ft-ir) was performed on the returned fragment, alongside analyses of various accessory components that could potentially be its source.Preliminary results revealed no correlation between the fragment and the silicon tip, effectively disproving the surgeon¿s initial hypothesis.However, the analysis confirmed that the material belonged to the ptfe family.Further investigation is ongoing to assess whether the material is compatible with other components of the delivery system or the accessory kit package, or if external contamination is the more likely origin.The manufacturer is actively following up with the implanting surgeon to gather additional details and gain deeper insights into the circumstances of the event.A follow-up report will be provided upon the conclusion of the investigation or if any new information becomes available.
Event or Problem Description
The manufacturer was informed that, during the implantation of a perceval plus size l sutureless bioprosthesis, loose plastic fragments were observed on the delivery system.Reportedly, the fragments were noticed while guiding sutures were being inserted through the prosthesis eyelets.According to the surgeon's evaluation, it was suspected that the fragments originated from the silicone component of the delivery system.As reported, the perceval prosthesis (sn: (b)(6) was ultimately implanted without any reported complications.The manufacturer has been informed that the delivery system in question will not be returned; however, a plastic fragment has been received for analysis.The manufacturer is following up with the involved surgeon to retrieve additional details on the reported event.
Event or Problem Description
The manufacturer was informed that, during the implantation of a perceval plus size l sutureless bioprosthesis, loose plastic fragments were observed on the delivery system.Reportedly, the fragments were noticed while guiding sutures were being inserted through the prosthesis eyelets.According to the surgeon's evaluation, the fragments originated from the silicone component of the delivery system as they were adehereing on the tip of the device, at the junction with the inflow side of the prosthesis.As reported, the perceval prosthesis (sn (b)(6) was ultimately implanted without any reported complications by using the same delivery system upon removing the fragments.The manufacturer has been informed that the delivery system in question will not be returned and that it is not possible to retrieve the lot number from the hospital records; however, a plastic fragment was received for analysis.
Additional Manufacturer Narrative
Updated sections the dhr review of the involved relyon kit could not be performed since the lot number was not provided.The manufacturing and material records for the pvf-l lancelot (sn (b)(6) valve that has been ultimately implanted, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that the prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.The plastic fragment was returned to the manufacturer for evaluation, and it was received on may 14, 2025, in a plastic jar inside an explant kit.The fragment appeared extremely small and microscopic images revealed a thin piece of plastic with jagged, irregular edges.Fourier transform infrared (ft-ir) spectroscopic analyses were conducted to identify the composition of the unknown sample and assess whether it could have originated from any component within the relyon delivery system kit.Initial comparisons ruled out the possibility that the fragment was made of silicon, as the spectrum of the sample did not align with that of the silicon tip from the delivery system.Similarly, the hypothesis that the fragment originated from the polyamide-based balloon was excluded due to significant spectral divergence.Through comparison with the available spectra reference library, the unknown material was classified as belonging to the ptfe (teflon) family, showing a high match, up to 97.4%, with valflon.Although both the delivery system tube and the balloon¿s protective tube are composed of ptfe and showed some spectral resemblance, neither provided a complete match, suggesting distinct ptfe formulations.These discrepancies were further emphasized by nearly identical spectra from the delivery system tube and the balloon protection tube themselves, which contrasted with the different profile of that of the unknown sample.Additionally, a fragment was cut from the balloon¿s protection tube to attempt to replicate the shape and thickness of the original sample for better spectral matching, but it resulted to be morphologically and spectrally distinct.The replica sample still aligned closely with valflon and lubriflon, but didn¿t match the unknown fragment perfectly.The ptfe tubes were initially suspected as the source of contamination, but the precise extrusion and cutting processes made leftover fragments unlikely.Even the hypothesis of electrostatic adhesion during packaging was dismissed, as the contaminant¿s appearance didn't match typical production residues.In conclusion, a thorough comparison of ft-ir spectra from suspected materials was carried out to investigate possible sources of contamination from the relyon accessory kit.Components made of polystyrene and polyamide were quickly ruled out, as well as silicon.The unknown sample was confirmed to be composed of ptfe but didn¿t match the specific spectral characteristics of any component within the relyon kit.Manufacturing defects such as burrs were excluded as the source of the fragment due to the precise extrusion and cutting processes used in producing the ptfe tubes, which make leftover fragments highly unlikely.In addition, it was attempted to reproduce a similar fragment by cutting the balloon¿s protection tube, however the morphology and the spectrum of the obtained sample resulted to be significantly different from that of the fragment under investigation.Therefore, it is reasonable to conclude that the contaminant likely originated from an external source and was not introduced by any of the components of the relyon accessory kit.